Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2010, Article ID 630458, 21 pages
http://dx.doi.org/10.1155/2010/630458
Research Article

A Rademacher Type Formula for Partitions and Overpartitions

Department of Mathematical Sciences, Georgia Southern University, Statesboro, GA, 30460-8093, USA

Received 3 July 2009; Revised 21 January 2010; Accepted 28 February 2010

Academic Editor: Stéphane Louboutin

Copyright © 2010 Andrew V. Sills. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. Euler, Introductio in Analysin Infinatorum, Marcum-Michaelem Bousquet, Lausanne, Switzerland, 1748.
  2. G. H. Hardy and S. Ramanujan, “Asymptotic formulae in combinatory analysis,” Proceedings of the London Mathematical Society, vol. 17, pp. 75–115, 1918. View at Google Scholar
  3. H. Rademacher, “On the partition function p(n),” Proceedings of the London Mathematical Society, vol. 43, pp. 241–254, 1937. View at Google Scholar
  4. E. Grosswald, “Some theorems concerning partitions,” Transactions of the American Mathematical Society, vol. 89, pp. 113–128, 1958. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. E. Grosswald, “Partitions into prime powers,” The Michigan Mathematical Journal, vol. 7, pp. 97–122, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. Haberzetle, “On some partition functions,” American Journal of Mathematics, vol. 63, pp. 589–599, 1941. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. P. Hagis Jr., “A problem on partitions with a prime modulus p3,” Transactions of the American Mathematical Society, vol. 102, pp. 30–62, 1962. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. P. Hagis Jr., “Partitions into odd summands,” American Journal of Mathematics, vol. 85, pp. 213–222, 1963. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. P. Hagis Jr., “On a class of partitions with distinct summands,” Transactions of the American Mathematical Society, vol. 112, pp. 401–415, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. P. Hagis Jr., “Partitions into odd and unequal parts,” American Journal of Mathematics, vol. 86, pp. 317–324, 1964. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. P. Hagis Jr., “Partitions with odd summands—some comments and corrections,” American Journal of Mathematics, vol. 87, pp. 218–220, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. P. Hagis Jr., “A correction of some theorems on partitions,” Transactions of the American Mathematical Society, vol. 118, p. 550, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. P. Hagis Jr., “On the partitions of an integer into distinct odd summands,” American Journal of Mathematics, vol. 87, pp. 867–873, 1965. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. P. Hagis Jr., “Some theorems concerning partitions into odd summands,” American Journal of Mathematics, vol. 88, pp. 664–681, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. P. Hagis Jr., “Partitions with a restriction on the multiplicity of the summands,” Transactions of the American Mathematical Society, vol. 155, pp. 375–384, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. L.-K. Hua, “On the number of partitions of a number into unequal parts,” Transactions of the American Mathematical Society, vol. 51, pp. 194–201, 1942. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. S. Iseki, “A partition function with some congruence condition,” American Journal of Mathematics, vol. 81, pp. 939–961, 1959. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. S. Iseki, “On some partition functions,” Journal of the Mathematical Society of Japan, vol. 12, pp. 81–88, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. S. Iseki, “Partitions in certain arithmetic progressions,” American Journal of Mathematics, vol. 83, pp. 243–264, 1961. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Lehner, “A partition function connected with the modulus five,” Duke Mathematical Journal, vol. 8, pp. 631–655, 1941. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. J. Livingood, “A partition function with the prime modulus p>3,” American Journal of Mathematics, vol. 67, pp. 194–208, 1945. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. I. Niven, “On a certain partition function,” American Journal of Mathematics, vol. 62, pp. 353–364, 1940. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. V. V. Subramanyasastri, “Partitions with congruence conditions,” The Journal of the Indian Mathematical Society, vol. 11, pp. 55–80, 1972. View at Google Scholar
  24. K. Bringmann and K. Ono, “Coefficients of harmonic Maass forms,” in Proceedings of the University of Florida Conference on Partitions, q-Series, and Modular Forms, 2008.
  25. S. Corteel and J. Lovejoy, “Overpartitions,” Transactions of the American Mathematical Society, vol. 356, no. 4, pp. 1623–1635, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. K. Bringmann and J. Lovejoy, “Dyson's rank, overpartitions, and weak Maass forms,” International Mathematics Research Notices, vol. 2007, no. 19, Article ID rnm063, 34 pages, 2007. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. W. Y. C. Chen and J. J. Y. Zhao, “The Gaussian coefficients and overpartitions,” Discrete Mathematics, vol. 305, no. 1–3, pp. 350–353, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. S. Corteel, W. M. Y. Goh, and P. Hitczenko, “A local limit theorem in the theory of overpartitions,” Algorithmica, vol. 46, no. 3-4, pp. 329–343, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. S. Corteel and P. Hitczenko, “Multiplicity and number of parts in overpartitions,” Annals of Combinatorics, vol. 8, no. 3, pp. 287–301, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. S. Corteel, J. Lovejoy, and A. J. Yee, “Overpartitions and generating functions for generalized Frobenius partitions,” in Mathematics and Computer Science. III, Trends in Mathematics, pp. 15–24, Birkhäuser, Basel, Switzerland, 2004. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. S. Corteel and O. Mallet, “Overpartitions, lattice paths, and Rogers-Ramanujan identities,” Journal of Combinatorial Theory. Series A, vol. 114, no. 8, pp. 1407–1437, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  32. A. M. Fu and A. Lascoux, “q-identities related to overpartitions and divisor functions,” Electronic Journal of Combinatorics, vol. 12, pp. 1–7, 2005, research paper 38. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  33. M. D. Hirschhorn and J. A. Sellers, “Arithmetic relations for overpartitions,” Journal of Combinatorial Mathematics and Combinatorial Computing, vol. 53, pp. 65–73, 2005. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  34. M. D. Hirschhorn and J. A. Sellers, “Arithmetic properties of overpartitions into odd parts,” Annals of Combinatorics, vol. 10, no. 3, pp. 353–367, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  35. J. Lovejoy, “Gordon's theorem for overpartitions,” Journal of Combinatorial Theory. Series A, vol. 103, no. 2, pp. 393–401, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  36. J. Lovejoy, “Overpartitions and real quadratic fields,” Journal of Number Theory, vol. 106, no. 1, pp. 178–186, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. J. Lovejoy, “Overpartition theorems of the Rogers-Ramanujan type,” Journal of the London Mathematical Society, vol. 69, no. 3, pp. 562–574, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. J. Lovejoy, “A theorem on seven-colored overpartitions and its applications,” International Journal of Number Theory, vol. 1, no. 2, pp. 215–224, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. J. Lovejoy, “Rank and conjugation for the Frobenius representation of an overpartition,” Annals of Combinatorics, vol. 9, no. 3, pp. 321–334, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. J. Lovejoy, “Partitions and overpartitions with attached parts,” Archiv der Mathematik, vol. 88, no. 4, pp. 316–322, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. K. Mahlburg, “The overpartition function modulo small powers of 2,” Discrete Mathematics, vol. 286, no. 3, pp. 263–267, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  42. N. Robbins, “Some properties of overpartitions,” JP Journal of Algebra, Number Theory and Applications, vol. 3, no. 3, pp. 395–404, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  43. Ø. J. Rødseth and J. A. Sellers, “On m-ary overpartitions,” Annals of Combinatorics, vol. 9, no. 3, pp. 345–353, 2005. View at Publisher · View at Google Scholar · View at MathSciNet
  44. G. E. Andrews, The Theory of Partitions, vol. 2 of Encyclopedia of Mathematics and Its Applications, Addison-Wesley, Reading, Mass, USA, 1976. View at Zentralblatt MATH · View at MathSciNet
  45. G. E. Andrews, The Theory of Partitions, Cambridge Mathematical Library, Cambridge University Press, Cambridge, UK, 1998. View at Zentralblatt MATH · View at MathSciNet
  46. H. S. Zuckerman, “On the coefficients of certain modular forms belonging to subgroups of the modular group,” Transactions of the American Mathematical Society, vol. 45, no. 2, pp. 298–321, 1939. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. L. Goldberg, Transformation of theta-functions and analogues of Dedekind sums, Ph.D. thesis, University of Illinois, Urbana, Ill, USA, 1981.
  48. H. Rademacher, “On the expansion of the partition function in a series,” Annals of Mathematics, vol. 44, pp. 416–422, 1943. View at Google Scholar · View at MathSciNet
  49. H. Rademacher, Lectures on Analytic Number Theory, Tata Institute, Bombay, India, 1954-1955.
  50. H. Rademacher, Topics in Analytic Number Theory, vol. 169 of Die Grundlehren der mathematischen Wissenschaften, Springer, New York, NY, USA, 1973. View at MathSciNet
  51. T. M. Apostol, Modular Functions and Dirichlet Series in Number Theory, vol. 41 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 1990. View at Zentralblatt MATH · View at MathSciNet
  52. L. R. Ford, “Fractions,” The American Mathematical Monthly, vol. 45, no. 9, pp. 586–601, 1938. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  53. E. T. Whittaker and G. N. Watson, A Course of Modern Analysis, Cambridge University Press, Cambridge, UK, 4th edition, 1927.
  54. G. N. Watson, A Treatise on the Theory of Bessel Functions, Cambridge University Press, Cambridge, UK, 2nd edition, 1944. View at MathSciNet